IDEAS home Printed from https://ideas.repec.org/p/urb/wpaper/17_03.html
   My bibliography  Save this paper

2D discontinuous piecewise linear map: Emergence of fashion cycles

Author

Listed:
  • Laura Gardini

    () (Department of Economics, Society & Politics, Universit? di Urbino "Carlo Bo")

  • Iryna Sushko

    () (Institute of Mathematics, NASU, and Kyiv School of Economics, Ukraine)

  • Kiminori Matsuyama

    (Department of Economics, Northwestern University, USA)

Abstract

We consider a discrete-time version of the continuous-time fashion cycle model introduced in Matsuyama, 1992. Its dynamics are de?ned by a 2D discontinuous piecewise linear map depending on three parameters. In the parameter space of the map periodicity regions associated with attracting cycles of di?erent periods are organized in the period adding and period incrementing bifurcation structures. The boundaries of all the periodicity regions related to border collision bifurcations are obtained analytically in explicit form. We show the existence of several partially overlapping period incrementing structures, that is a novelty for the considered class of maps. Moreover, we show that if the time-delay in the discrete time formulation of the model shrinks to zero, the number of period incrementing structures tends to in?nity and the dynamics of the discrete time fashion cycle model converges to those of continuous-time fashion cycle model.

Suggested Citation

  • Laura Gardini & Iryna Sushko & Kiminori Matsuyama, 2017. "2D discontinuous piecewise linear map: Emergence of fashion cycles," Working Papers 1703, University of Urbino Carlo Bo, Department of Economics, Society & Politics - Scientific Committee - L. Stefanini & G. Travaglini, revised 2017.
  • Handle: RePEc:urb:wpaper:17_03
    as

    Download full text from publisher

    File URL: http://www.econ.uniurb.it/RePEc/urb/wpaper/WP_17_03.pdf
    File Function: First version, 2017
    Download Restriction: no

    References listed on IDEAS

    as
    1. Tramontana, Fabio & Sushko, Iryna & Avrutin, Viktor, 2015. "Period adding structure in a 2D discontinuous model of economic growth," Applied Mathematics and Computation, Elsevier, vol. 253(C), pages 262-273.
    2. repec:hoo:wpaper:e-92-11 is not listed on IDEAS
    Full references (including those not matched with items on IDEAS)

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:urb:wpaper:17_03. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Carmela Nicoletti). General contact details of provider: http://edirc.repec.org/data/feurbit.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.